Freaking out

Tomorrow Z goes for his next VEEG.  I’ve been hoping that if everything looks good, it might be his last. That would signify that this journey… this nightmare… would be over.  Well, at least this part of the journey (since therapy will continue indefinitely).

I remember feeling as if it might never be over. Ever.  But he has come so far. I can’t believe he is 2 years seizure free.  He has worked hard and he’s incredibly lucky to be where he is today.  He’s amazing. I want to be able to forget it all and move on and enjoy my little boy.

But, then I get news today that another little guy who had IS who has also been seizure free for 2 years just had the seizures return.  😦

I don’t even know how to process this except to cry for him and his family.

I know in my head it doesn’t do any good to worry.  I know in my head that just because it happened to someone else, that doesn’t mean it will happen to Z.  But sometimes my head and my heart aren’t on the same page. 

My heart is breaking for this little guy and his family, and I just can’t help but worry about the decisions we’re making for our little guy.

For now, we’ll proceed with the VEEG and just see what that tells us.  Then we’ll just have to have an in-depth conversation with his neurologist to see what she recommends before we move forward with the wean off his final medication.  

In case you’re wondering why we wouldn’t just keep him on the medication, I should just mention that you really shouldn’t ever medicate just for the sake of medicating. You wouldn’t take Dayquil or Advil every day for the rest of your life for no particular reason, right? Well, these aed’s (anti-epileptic drugs) are meant to alter your brain activity in some way. They all have side effects of some kind (some major, some minor).  They are pretty hard core.  The one he’s on now can affect appetite, and it commonly causes a brain fog, from what I’ve read from adults who take it. Imagine being a growing, developing boy who is learning at a crucial developmental age, all while in a deep brain fog.  He’s doing amazing as is, but is definitely still behind his peers.  So, I hate to medicate for no reason,  but I also don’t want to wean too soon.  Ugh.  I hope that his neurologist will help us make the right decision for him.

For now, I’m going to keep sending happy thoughts and prayers to the other family, and I’m going to try to make the best of it during our overnight stay in the hospital.  I’m going to TRY to avoid the emotional roller coaster and stay positive.  Wish us luck!

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s